How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ellie Your Own Question
Dr. Ellie
Dr. Ellie, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 370
Experience:  emergency and critical care resident
95200773
Type Your Dog Veterinary Question Here...
Dr. Ellie is online now
A new question is answered every 9 seconds

My English bulldog currently has a bladder infection and all

Customer Question

My English bulldog currently has a bladder infection and all the sudden broke out in hives and very red skin all over. We instantly called our vet and gave her Benadryl & one prednisone we had in the house. It got better but it came came back. We took her in and she got an injection and more Benadryl plus we switched her antibiotic. I brought her home and now she broke out again (3rd or 4th time in 4 days) but this time only on her chest, belly, thighs and around her mouth it's very red but no bumps. Her ears are red too, still. Again, she mainly has the bumps on her chest and thighs while every where else I mentioned is just very pink/red. I'm worried we are missing something. She isn't scratching this time (she did on the first breakout & was restless) she is Sleeping as well and seems comfortable. I put a topical powder (we got at the ER) on the area where she can't lick & gave her Benadryl. It seems to keep her comfortable but this isn't going away. What could this be??? Are we missing something or could this most likely be from the yard?
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Dr. Ellie replied 9 months ago.

It sounds like she is having an allergic reaction and we may never know what she is reacting to. If it is the antibiotic, then she may continue to have a reaction until the drug is out of her system. If the new antibiotic is in the same class, then it could cause the reaction to continue. It may also be that she is being re-exposed to the allergen such as a contact allergy from grass, plants, laundry detergent or even certain types of material and fabric. If she ate a bug then it could also cause a prolonged reaction. It is not uncommon for allergic reactions to last for 3-5 days. You can continue to give benadryl during this time and if it is not working as well s we want it to, then a short course of an anti-inflammatory dose of prednisone may help.

Does this help to answer your question today? Please let me know if i can clarify or be of further assistance.